Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 95, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 29, 2004, 7:45 PM CDT for Dawson County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2004, 7:45 PM CDT (00:45 UTC)
- Expired
- May 29, 2004, 8:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Dawson County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS53 KGID 300045
SVRGID
NEC047-300145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
745 PM CDT SAT MAY 29 2004
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA
* UNTIL 845 PM CDT
* AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF FARNAM...OR ABOUT 33 MILES WEST OF LEXINGTON...AND
MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FARNAM AROUND 755 PM CDT...
WILLOW ISLAND AND GOTHENBURG AROUND 815 PM CDT...
COZAD AROUND 820 PM CDT...
LEXINGTON AROUND 830 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM.
LAT...LON 4064 10051 4052 10034 4071 9978 4102 9958
4122 9983 4103 10019
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 1:40 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, May 29, 1:40 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 140 PM CDT SAT MAY 29 2004 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...MAIN CONCERN WILL BE SEVERE CONVECTION LATE THIS AFTERNOON AND EVENING. AT 18Z...A SURFACE COLD FRONT STRETCHED FROM A LOW CENTER IN SOUTH DAKOTA SOUTH TO A LOW CENTER IN EXTREME WESTERN KANSAS. LAPS CAPE VALUES AT 17Z WERE ALREADY BETWEEN 2000 AND 3100 J/KG. THE CIN VALUES WERE STILL HIGH ESPECIALLY OVER THE WESTERN COUNTIES. SURFACE LOW IN WESTERN KANSAS IS FORECAST BY RUC/ETA 12Z RUNS TO MOVE NORTH ALONG THE FRONT. MODERATE TO STRONG LOW LEVEL SHEAR IN THE 0-3KM LAYER BY 00Z IN EASTERN COUNTIES...AND JUST TO THE NORTH OF THE SURFACE LOW. ETA HAS THE SURFACE BASED CASE INCREASING TO 2000 WEST TO 4300 J/KG EAST BY 21Z. ETA CAPE FIELD SHOWS A WRAP UP NORTH OF THE SURFACE LOW AS IT MOVES TO THE NORTHEAST ACROSS OUR CENTRAL COUNTIES. BY 06Z...THE SURFACE LOW AND ASSOCIATED FRONT IS THROUGH THE CWA. SHEAR IS SUFFICIENT FOR SUPERCELLS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON...WITH ISOLATED TORANDOES POSSIBLE. THE EASTERN COUNTIES THOUGH WILL SEE THE HIGHEST THREAT FOR TORNADOS WHERE EHI VALUES BETWEEN 21Z AND 00Z ARE GREATER THAN 6. A FEW LINGERING SHOWERS MAY BE POSSIBLE BEHIND THE FRONT. UPPER LEVEL TROUGH EXITING THE ROCKIES THIS EVENING...BECOMES A LARGE CUTOFF LOW OVER THE UPPER MIDWEST BY SUNDAY NIGHT...NEBRASKA WILL BE SITTING UNDER NORTHWESTERLY FLOW ON THE BACK SIDE OF THE TROUGH THROUGH MONDAY EVENING. CURRENTLY IT LOOKS AS IF ANY SHORT WAVES IN THE LOW WILL STAY NORTH OF THE FORECAST AREA THROUGH MONDAY NIGHT. .LONG TERM...TUESDAY AND BEYOND. PRIMARY CONCERNS IN EXTENDED PERIODS ARE TEMPERATURES AND SMALL PCPN CHANCES. GFSX/ECMWF IN EXCELLENT AGREEMENT W/RT TO UPPER AND SFC PATTERN IN THE EXTENDED PERIODS. SRN EXTENT OF NEGATIVELY TILTED TROF WRAPS UP INTO AN UPPER LOW OVER THE UPPER MIDWEST BY EARLY TUE...THEN SWINGS SE TUE THRU WED. AT THE SFC...FA COMES UNDER INCREASING INFLUENCE OF SFC HIGH PRESS THAT WILL SLIP IN FROM THE NW. BULK OF PCPN ASSOCD W/ UPPER LOW SHLD STAY NE OF FORECAST AREA...AND HAVE MAINTAINED GOING DRY FCST. LITTLE IN THE WAY OF TEMP DIFFERENCE XPCD TUE TO WED...WITH PERHAPS A SLIGHT INCREASE WED AS UPPER LOW HEADS E AND UPPER HEIGHTS BEGIN TO RISE LATE IN THE DAY. HEIGHT RISES CONTINUE ON THU...W/ LEE TROF DEVELOPING AND RETURN SRLY FLOW SETTING UP...WHICH PERSISTS THROUGH THE REMAINDER OF THE EXTENDED. SOME POTENTIAL FOR NOCTURNAL CONVECTION W/ INFLUX OF RICHER LL MOISTURE AMID WAA REGIME THU AND FRI NIGHT...BUT AT THIS TIME WILL LEAVE DRY FCST ALONE. AS FOR TEMPS...DID NOT STRAY TOO FAR FROM OPERATIONAL MEX GUIDANCE CONSIDERING POTENTIAL PCPN AND LINGERING DAYTIME CLDS...THOUGH 850MB VALUES MAY SUPPORT AN INCREASE FRI/SAT...WHICH OTHERWISE LOOK TO BE GOOD MIXING DAYS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EFFECTIVE JUNE 8 2004 THIS PRODUCT WILL HAVE THE ID CHANGED FROM OMAAFDGRI...TO OMAAFDGID. FOR MORE INFORMATION CHECK OUT THE FOLLOWING WEB ADDRESS/USE LOWER CASE LETTERS: HTTP://WWW.CRH.NOAA.GOV/PUBLIC/WMOHEADERS/CRPHASE1.HTM NELSON/VII
Hazardous weather outlook, May 29, 11:23 AM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1123 AM CDT SAT MAY 29 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-301200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 1123 AM CDT SAT MAY 29 2004 ...A MAJOR OUTBREAK OF SEVERE WEATHER IS LIKELY THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EVENING FOR ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A VOLATILE WEATHER SITUATION IS EXPECTED TO UNFOLD BY EVENING AS ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR TORNADO DEVELOPMENT...LARGE HAIL THE SIZE OF BASEBALLS...AND THUNDERSTORM WINDS OF 75 MPH. THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG A COLD FRONT AFTER 2 PM JUST WEST OF A LINE FROM ORD TO CAMBRIDGE NEBRASKA...AND ALSO ALONG THE DRY LINE JUST TO THE WEST OF A LINE FROM PHILLIPSBURG TO PLAINVILLE KANSAS...WHILE A STRONG UPPER LOW PRESSURE SYSTEM MOVES OUT OF THE ROCKIES. THUNDERSTORMS SHOULD REACH LOCATIONS FROM GREELEY TO PHILLIPSBURG BETWEEN 3 AND 5 PM AS THE COLD FRONT AND DRY LINE ADVANCE. THE BOUNDARIES WILL CLASH WITH THE MOIST AND HIGHLY UNSTABLE ATMOSPHERE ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. INDIVIDUAL STORMS WILL RAPIDLY BECOME SEVERE AND TRACK NORTHEAST AROUND 35 MPH...WHILE THE ENTIRE AREA OF STORMS MOVE EAST. A HIGH POTENTIAL FOR SUPERCELL THUNDERSTORMS WITH TORNADOES EXISTS THIS AFTERNOON AND EVENING. ENSURE STORM SHELTERS ARE PREPARED WITH FLASHLIGHTS...BATTERY OPERATED RADIOS AND EMERGENCY SUPPLIES. ALSO A WIND ADVISORY IS IN EFFECT UNTIL 5 PM FOR STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND EVENING. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD REMAIN ALERT AND READY FOR ACTIVATION. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY/NELSON
In the hours before
Local storm report, May 29, 7:03 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL GENOA 41.45N 97.73W
05/29/2004 1.25 INCH NANCE NE CO-OP OBSERVER
POWER LINES DOWN BY GENOA AIRPORT. TREES STRIPPED OF
LEAVES BY HAIL WHICH LASTED FROM 640 PM TO 645 PM.
&&
SJCLocal storm report, May 29, 7:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
708 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 N LITCHFIELD 41.21N 99.15W
05/29/2004 1.00 INCH SHERMAN NE PUBLIC
REPORTED 4 MILES NORTH AND 2 MILES EAST OF LITCHFIELD.
&&
SJCLocal storm report, May 29, 7:15 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
715 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL SUPERIOR 40.02N 98.07W
05/29/2004 0.75 INCH NUCKOLLS NE CO-OP OBSERVER
&&
SJCLocal storm report, May 29, 7:21 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
721 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0721 PM HAIL DANNEBROG 41.12N 98.55W
05/29/2004 0.88 INCH HOWARD NE LAW ENFORCEMENT
PEA TO NICKEL SIZED HAIL OCCURRED.
&&
SJCLocal storm report, May 29, 7:41 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
741 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND DMG 5 S WILSONVILLE 40.04N 100.11W
05/29/2004 FURNAS NE PUBLIC
60 T0 70 MPH WINDS. LARGE TREE BRANCHES DOWN AND POWER
FLUCTUATING 5 MILES SOUTH AND 2 MILES EAST OF
WILSONVILLE.
&&
SJCLocal storm report, May 29, 7:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
742 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 W GENOA 41.45N 97.77W
05/29/2004 2.00 INCH NANCE NE CO-OP OBSERVER
&&
SJCThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 60 min |
| May 29, 7:23 PM CDT | Tornado Warning | GID | Howard, Sherman | 67 min |
| May 29, 7:25 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 65 min |
| May 29, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Hall | 36 min |
| May 29, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 66 min |
| May 29, 8:03 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 57 min |
| May 29, 8:35 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Phelps | 55 min |
| May 29, 8:46 PM CDT | Flash Flood Warning | GID | Thayer | 6 hr |
| May 29, 8:47 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 58 min |
| May 29, 8:50 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 55 min |
| May 29, 8:56 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 64 min |
| May 29, 8:59 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 31 min |
| May 29, 9:02 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Howard | 58 min |
| May 29, 9:07 PM CDT | Flash Flood Warning | GID | Greeley, Howard, Sherman | 6 hr |
| May 29, 9:23 PM CDT | Tornado Warning | GID | Adams, Hall | 52 min |
| May 29, 9:33 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 57 min |
| May 29, 9:40 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, Merrick, Nance | 65 min |
| May 29, 9:41 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Sherman, Valley | 64 min |
| May 29, 9:51 PM CDT | Severe Thunderstorm Warning | GID | Howard | 39 min |
| May 29, 9:53 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 67 min |
| May 29, 10:00 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Polk, York | 60 min |
| May 29, 10:06 PM CDT | Flash Flood Warning | GID | Nance | 6 hr |
| May 29, 10:13 PM CDT | Flash Flood Warning | GID | Merrick | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.